Alert archive / Florida / Gale Watches in 2011
Gale Watch 1, NWS Melbourne, FL
NWS Melbourne, FL issued this gale watch at Oct 8, 2011, 4:29 AM EDT. It took effect at Oct 9, 2011, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2011, 4:29 AM EDT (08:29 UTC)
- In effect from
- Oct 9, 2011, 4:00 AM EDT
- Expired
- Oct 8, 2011, 8:24 AM EDT
- In force
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
724 WHUS72 KMLB 080829 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 429 AM EDT SAT OCT 8 2011 AMZ550-552-555-570-572-575-090830- /O.EXT.KMLB.SC.Y.0018.000000T0000Z-111009T0800Z/ /O.NEW.KMLB.GL.A.0001.111009T0800Z-111010T1000Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 429 AM EDT SAT OCT 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SUNDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND SEAS: EAST WINDS 20 TO 30 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE THROUGH SUNDAY. SEAS BUILDING TO AROUND 15 FEET IN THE OPEN ATLANTIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SMALL CRAFT ADVISORY IS A HIGH END ONE...WITH SPEEDS 25 TO 30 KNOTS AND OCCASIONAL GUSTS TO GALE FORCE. SEAS WILL BUILD TO AROUND 15 FEET IN THE OPEN ATLANTIC. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS...EITHER SUSTAINED OR IN FREQUENT GUSTS ARE POSSIBLE LATE TONIGHT INTO SUNDAY. MARINERS SHOULD PREPARE NOW FOR GALE FORCE WINDS AND CONSIDER REMAINING IN PORT. && $$
1 follow-up statement
335 WHUS72 KMLB 081224 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 824 AM EDT SAT OCT 8 2011 AMZ550-552-555-570-572-575-101000- /O.UPG.KMLB.SC.Y.0018.000000T0000Z-111009T0800Z/ /O.NEW.KMLB.GL.W.0001.111008T1224Z-111010T1000Z/ /O.UPG.KMLB.GL.A.0001.111009T0800Z-111010T1000Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 824 AM EDT SAT OCT 8 2011 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. * WINDS AND SEAS: EAST WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THROUGH SUNDAY NIGHT. THERE WILL ALSO BE FREQUENT GUSTS TO GALE FORCE IN SQUALLS. SEAS BUILDING TO AROUND 15 FEET IN THE OPEN ATLANTIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale watch went out at Oct 8, 4:04 AM EDT, 25 minutes earlier.
Area forecast discussion, Oct 8, 4:04 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
404 AM EDT SAT OCT 8 2011
.DISCUSSION...
...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE THROUGH THE WEEKEND...
...HAZARDOUS MARINE CONDITIONS AND BEACH EROSION THROUGH THE WEEKEND...
TODAY-TONIGHT...HIGH POPS ARE THE RULE AS GUSTY ONSHORE FLOW
GENERATES LOW LEVEL CONVERGENCE...WHILE CUT OFF LOW ALOFT OVER
THE EASTERN GULF PROVIDES LARGE SCALE LIFT. MAIN CONCERNS ARE
TRAINING OF ECHOES AND RESULTING HEAVY RAIN THREAT. EXPECT AN INCH
OR TWO OF RAINFALL ALONG MUCH OF THE COAST THROUGH TONIGHT WITH
LOCALLY HIGHER AMOUNTS. INLAND AREAS SHOULD GET A HALF TO ONE INCH
WITH LOCALLY HIGHER AMOUNTS.
SO FAR THE HEAVY AMOUNTS HAVE BEEN SPREAD OUT BUT OVER THE
COURSE OF ANOTHER COUPLE DAYS THIS WILL PROBABLY NOT BE THE CASE.
HENCE THE FLOOD WATCH IS WELL WARRANTED. RAINFALL TOTALS AVERAGING
4-8 INCHES ON THE COAST AND 2-4 INCHES INLAND SEEM REASONABLE. AS
ALWAYS WITH THESE KINDS OF RAIN EVENTS...PERSISTENCE OF RAINFALL
BANDS CAN RESULT IN SIGNIFICANTLY HIGHER AMOUNTS...AND OVER 10
INCHES IS CERTAINLY POSSIBLE ALONG THE COAST.
HAVE ALSO HAD A FEW REPORTS OF MINOR TREE DAMAGE IN SQUALLS. WITH
35 KNOT WINDS INDICATED BY THE CANAVERAL PROFILERS IN THE LOW
LEVELS...THINK THAT A WIND ADVISORY IS PRUDENT ALONG THE COAST.
WILL ALSO INCLUDE A LAKE WIND ADVISORY FOR THE INTERIOR.
OF COURSE THE SURF WILL BE VERY DANGEROUS...EVEN WITH A SURF
BOARD...AND VENTURING INTO THE OCEAN IS NOT ADVISED. BEACH EROSION
WILL CONTINUE TO ADD UP AND EVENTUALLY WILL BECOME SIGNIFICANT IN
SPOTS.
SUN-SUN NIGHT...
A STRONG HIGH PRES RIDGE OVER THE ERN CONUS WILL INTERACT WITH A
BROAD TROF OVER THE NW CARIB/FL STRAITS TO MAINTAIN A DEEP ERLY FLOW
ACRS CENTRAL FL. THE BIG QUESTION IS HOW THE TROF WILL EVOLVE BY
DAYBREAK SUN.
AN H30-H20 TROF AXIS OVER THE ERN GOMEX WILL PLACE REGION UNDER ITS
ASCENDING SIDE...RESULTING IN GOOD UPR LVL DIVERGENCE THAT SHOULD
ALLOW THE TROF TO CONSOLIDATE INTO A CLOSED LOW OVER THE YUCATAN
CHANNEL BY DAYBREAK SUN. ONCE THE LOW FORMS...HOWEVER...IT WILL
REMAIN TRAPPED BLO AFOREMENTIONED RIDGE. INTERACTION BTWN THESE TWO
WX FEATURES WILL RESULT IN A STRONG E/SE FLOW THAT WILL TAP DEEP
MOISTURE OVER THE SRN BAHAMAS/GREATER ANTILLES.
TEMPS ALOFT WILL WARM A BIT AS H50 TEMPS ASSOCD WITH THE AIRMASS ARE
BTWN -7C AND -8C...REDUCING THE THREAT OF SVR WX. HOWEVER...RAIN
CHANCES WILL REMAIN HIGH AS THESE WINDS PUSH A TIGHT ISENTROPIC
GRADIENT INTO THE FL PENINSULA. WILL GO WITH LIKELY POPS AREAWIDE.
LOW DIURNAL TEMP FLUX AS HIGH CLOUD COVER AND RAIN COOLED AIR KEEPS
MAX TEMPS IN THE L/M80S...WHILE STEADY ONSHORE FLOW AND BLANKET
EFFECT OF THE HIGH CLOUD COVER KEEPS MIN TEMPS IN THE L/M70S.
MON-MON NIGHT...
THE EAST COAST RIDGE AXIS WILL GRADUALLY ERODE AS THE GOMEX LOW
PUSHES NORTH AND A HI AMP TROF OVER THE GREAT PLAINS PUSHES EAST.
DRIER AIR OVER THE WRN GOMEX WILL WRAP AROUND THE SRN PERIPHERY OF
THE GOMEX LOW AND INTO FL...RESULTING IN MUCH LWR PRECIP CHANCES TO
START THE WORK WEEK. POPS SLIGHTLY HIGHER ALONG THE COAST TO ACCOUNT
FOR PSBL SEABREEZE FORMATION AND LONGER DURATION FOR DRY AIR
ADVECTION...BUT OVERALL POPS WILL BE AOB 40%. DECREASED PRECIP AND
SWRLY FLOW WILL ALLONW TEMPS TO WARM INTO THE U80S/L90S INTERIOR...
SEA BREEZE ALONG THE COAST WILL KEEP READINGS IN THE M/U80S. LIGHT
SRLY FLOW OVERNIGHT WILL KEEP MIN TEMPS IN THE L/M70S.
TUE-FRI...
FCST WILL DEPEND ON THE EVOLUTION OF THE GOMEX LOW AND HOW QUICKLY
THE HIGH PRESSURE RIDGE BREAKS DOWN OR MOVES INTO THE WRN ATLC.
GFS/ECMWF HAVE SIMILAR SOLUTIONS THAT BRING THE BROAD CENTER OF THE
SFC LOW ACRS THE FL PENINSULA ON WED THEN OFF THE MID ATLC COAST BY
DAYBREAK THU. SOLUTION SEEMS REASONABLE AS BY MID WEEK A 120KT
H30-H20 JET STREAK OVER THE N PAC WILL WORK ITS WAY INTO THE WRN
CONUS AND ADD ITS ENERGY TO THE DEEP TROF ON THE WRN PERIPHERY OF
THE RIDGE. AS THE RIDGE ERODES...THE GOMEX LOW WILL LIFT NE ACRS THE
STATE. NWRLY FLOW ON THE BACKSIDE OF THE LOW WILL PULL DRIER AIR
WILL FILTER INTO FL BY LATE WEEK...DROPPING PRECIP CHANCES BLO
MENTIONABLE LVLS. TEMPS LARGELY WITHIN 2-3F OF CLIMO AVG.
&&
.AVIATION...
A HIGH COVERAGE OF RAINFALL TODAY WITH SQUALLS/STORMS PRODUCING
GUSTY WINDS TO AROUND 35 KNOTS AT TIMES. TIMING WHICH TERMINALS
GET THESE BURSTS OF HEAVY RAIN AND WINDS IS FUTILE BEYOND A FEW
HOURS IN ADVANCE. EXPECT SOME VISIBILITIES TO DROP BELOW 1 MILE
AS THE SQUALLS PASS BUT HAVE NOT INDICATED THAT YET IN THE TAFS.
&&
.MARINE...
TODAY-TONIGHT...VERY HAZARDOUS FOR SMALL CRAFT WITH STRONG ADVISORY
CONDITIONS AND OCCASIONAL GUSTS TO GALE FORCE...ESPECIALLY IN
SQUALLS.
SUN-SUN NIGHT...PGRAD WILL TIGHTEN AS A WEAK LOW FORMS OVER THE
YUCATAN CHANNEL/SE GOMEX AND INTERACTS WITH A STRONG HI PRES RIDGE
OVER THE ERN CONUS. SUSTAINED SFC/BNDRY LYR WNDS INCREASING TO
25-30KTS BY SUN AFTN WITH OCNL GUSTS TO GALE FORCE IN NMRS SQUALLS
AND ISOLD TSRAS. SEAS BUILDING TO 10-12FT NEARSHORE AND UP TO 16FT
IN THE GULF STREAM. WILL ISSUE A GALE WATCH FOR THE LCL ATLC WATERS
FROM 08Z SUN CONTG THRU DAYBREAK MON.
ON-MON NIGHT...WINDS WILL DIMINISH AND VEER TO THE SE AS THE RIDGE
AXIS BEGINS TO WEAKEN AND THE SFC LOW REMAINS TRAPPED OVER THE
GOMEX. SEAS WILL GRADUALLY DIMINISH BUT ARE EXPECTED TO REMAIN AOA
SCA LVLS THROUGH THE EARLY TUE MORNING.
TUE-WED...S/SW WINDS WILL PREVAIL AS THE GOMEX LOW PUSHES ACRS THE
FL PENINSULA AND WORKS ITS WAY UP THE ERN SEABOARD. SCA SEAS MAY
LINGER OVER THE OFFSHORE LEG INTO TUE AFTN...BUT SHOULD FALL BLO 6FT
AREAWIDE BY DAYBREAK WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 81 75 84 75 / 80 80 70 60
MCO 81 70 84 72 / 80 70 70 50
MLB 82 76 83 75 / 90 80 70 50
VRB 83 78 83 74 / 90 80 70 50
LEE 81 70 83 71 / 80 70 70 50
SFB 81 71 85 72 / 80 70 70 50
ORL 81 71 84 72 / 80 70 70 50
FPR 82 78 83 74 / 90 80 60 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 4 PM EDT SUNDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INLAND
VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
AM...GALE WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAWHazardous weather outlook, Oct 7, 6:03 PM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 603 PM EDT FRI OCT 7 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 603 PM EDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... LINES OF SHOWERS WITH EMBEDDED THUNDERSTORMS OVER THE COASTAL WATERS WILL MOVE TO THE WEST AT 20 TO 25 MPH. AS THESE SHOWERS AND STORMS COME ASHORE THEY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN WITH WIND GUSTS TO 40 MPH AND LIGHTNING STRIKES AT THE COAST AND INLAND TO THE INTERSTATE 95 CORRIDOR BEFORE STARTING TO DIMINISH IN INTENSITY. .FLOOD IMPACT... PERIODIC HEAVY RAIN WILL OCCUR THROUGH TONIGHT...ESPECIALLY ALONG THE COAST. LOCALLY HEAVY RAIN ALREADY HAS OCCURRED IN THE MARTIN AND SAINT LUCIE COUNTIES...AND ACROSS NORTHERN VOLUSIA COUNTY. THE ADDITIONAL RAIN WILL CAUSE LOW LYING AND POOR DRAINAGE AREAS TO FLOOD THAT WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. A FLOOD WATCH IS IN EFFECT THROUGH LATE SUNDAY NIGHT FOR COASTAL VOLUSIA...INDIAN RIVER...INLAND VOLUSIA...MARTIN...NORTHERN BREVARD...OKEECHOBEE...ORANGE... OSCEOLA...SEMINOLE...SOUTHERN BREVARD AND ST. LUCIE COUNTIES. .COASTAL FLOOD IMPACT... STEADY EAST NORTHEAST WINDS WILL GENERATE ROUGH SURF ALONG AREA BEACHES THROUGH TONIGHT. THESE WAVES WILL BE CAPABLE OF PRODUCING MINOR BEACH EROSION DURING THE NEXT COUPLE OF HIGH TIDE CYCLES. A HIGH SURF ADVISORY WILL BEGIN AT 4 PM THIS AFTERNOON. .MARINE THUNDERSTORM GUST IMPACT... SHOWERS AND STORMS WILL PRODUCE BRIEF WIND GUSTS OVER 34 KNOTS. GIVEN THE ROUGH CONDITIONS ALREADY IN PLACE OVER THE OPEN ATLANTIC AND THE INTRACOASTAL WATERWAY...BOATERS ARE URGED TO REMAIN IN PORT OR AT DOCK. .WIND AND SEA IMPACT... A FRESH TO STRONG EAST NORTHEAST BREEZE WILL PREVAIL ACROSS THE LOCAL ATLANTIC...GENERATING SEAS BETWEEN TO 7 FEET A FEW MILES OFF THE COAST TO 12 FEET WELL OFFSHORE IN THE GULF STREAM. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND AS A LOW PRESSURE AREA DEVELOPS NEAR SOUTH FLORIDA. COMBINED WITH A SURFACE BOUNDARY DROPPING TOWARDS THE PENINSULA...LOW PRESSURE ALOFT...AND INCREASING MOISTURE...A SIGNIFICANT RAIN EVENT IS EXPECTED... ESPECIALLY ALONG THE COAST. BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO THE WEEKEND DUE TO A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA. STAY TUNED FOR SPECIFIC HAZARDS RELATED TO LOW PRESSURE DEVELOPMENT AND OR THE THREAT OF HEAVY RAINS. SEAS WILL INCREASE THROUGH THE WEEKEND AND WILL REMAIN HAZARDOUS INTO EARLY NEXT WEEK. THIS WILL RESULT IN ROUGH SURF AND POSSIBLE BEACH EROSION AT HIGH TIDE. WINDS OVER THE COASTAL WATERS ALSO WILL REMAIN ELEVATED INTO EARLY NEXT WEEK WITH OCCASIONAL GUSTS TO GALE FORCE POSSIBLE THROUGH THE WEEKEND. THE RIP CURRENT THREAT AT EAST CENTRAL FLORIDA BEACHES WILL BE MODERATE TO HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
In the hours before
Local storm report, Oct 7, 10:34 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1034 PM EDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 3 NW ORMOND BEACH 29.31N 81.10W
10/07/2011 VOLUSIA FL TRAINED SPOTTER
1.5 FOOT DIAMETER TREE DOWN ACROSS VEHICLE AND WRAPPED IN
POWER LINES AT 300 BLOCK OF COQUINA AVE. BLOWN
TRANSFORMER CAUSED POWER OUTAGE ON US 1 BETWEEN COQUINA
AVE. AND LAWNDERS AVE.
&&
JRCSpecial weather statement, Oct 7, 11:57 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1157 PM EDT FRI OCT 7 2011
FLZ059-064-080445-
MARTIN-ST. LUCIE-
1157 PM EDT FRI OCT 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN MARTIN COUNTY...SOUTHEASTERN ST.
LUCIE COUNTY...
* UNTIL 1245 AM EDT.
AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER HOBE SOUND AND
APPROACHING THE COAST AROUND JENSEN BEACH...MOVING SOUTHWEST AT 35
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE PORT SALERNO...ROCKY POINT AND JENSEN BEACH.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2696 8032 2721 8053 2731 8025 2729 8024
2732 8022 2725 8019 2724 8017 2721 8017
2721 8015 2716 8015 2700 8008 2695 8019
TIME...MOT...LOC 0355Z 054DEG 24KT 2726 7997
RLSpecial weather statement, Oct 8, 2:11 AM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
211 AM EDT SAT OCT 8 2011
FLZ047-080700-
SOUTHERN BREVARD COUNTY-
211 AM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN BREVARD COUNTY...
* UNTIL 300 AM EDT.
AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SQUALLS MOVING WEST AT 30 MPH ALONG AND OFFSHORE BETWEEN
COCOA BEACH AND SEBASTIAN INLET
LOCATIONS IN THE PATH OF THE SQUALLS WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH...SUNTREE...VIERA AND MELBOURNE.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2787 8048 2791 8049 2791 8050 2788 8049
2787 8049 2783 8084 2834 8081 2835 8070
2834 8066 2832 8065 2835 8064 2835 8060
2813 8057 2787 8045
TIME...MOT...LOC 0609Z 091DEG 25KT 2823 8056
RLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:16 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Oct 7, 9:04 PM EDT | Special Marine Warning | MLB | 86 min | |
| Oct 7, 9:08 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Oct 7, 9:46 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Oct 7, 9:53 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Oct 7, 10:12 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
| Oct 7, 11:57 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
| Oct 8, 2:11 AM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Oct 8, 3:48 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 14 hr |
| Oct 8, 3:48 AM EDT | Wind Advisory | MLB | Volusia | 40 hr |
| Oct 8, 5:19 AM EDT | Special Weather Statement | MLB | Brevard | 56 min |
| Oct 8, 7:25 AM EDT | Areal Flood Advisory | MLB | Brevard | 95 min |
| Oct 8, 8:06 AM EDT | Special Weather Statement | MLB | Brevard | 54 min |
| Oct 8, 8:08 AM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Oct 8, 8:15 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 45 min |
| Oct 8, 8:24 AM EDT | Gale Warning | MLB | 36 hr | |
| Oct 8, 9:15 AM EDT | Special Weather Statement | MLB | Osceola | 15 min |
| Oct 8, 9:33 AM EDT | Areal Flood Advisory | MLB | Brevard | 4 hr |
| Oct 8, 10:11 AM EDT | Areal Flood Advisory | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
| Oct 8, 10:17 AM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Oct 8, 11:00 AM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Oct 8, 11:50 AM EDT | Special Weather Statement | MLB | Indian River | 25 min |
| Oct 8, 1:16 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Oct 8, 1:53 PM EDT | Areal Flood Advisory | MLB | Indian River | 112 min |
| Oct 8, 2:18 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Oct 8, 2:26 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Oct 8, 2:30 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Oct 8, 3:14 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Oct 8, 3:39 PM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Oct 8, 3:52 PM EDT | Areal Flood Advisory | MLB | Brevard, Indian River, Okeechobee, Orange, Osceola, Saint Lucie and 2 more | 3 hr |
| Oct 8, 4:26 PM EDT | Special Weather Statement | MLB | Brevard | 64 min |
| Oct 8, 5:50 PM EDT | Special Weather Statement | MLB | Brevard, Indian River | 55 min |
| Oct 8, 6:46 PM EDT | Special Weather Statement | MLB | Brevard, Indian River | 59 min |
| Oct 8, 7:39 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Saint Lucie | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.